Jump to content
  • Sign Up

Archived

This topic is now archived and is closed to further replies.

JesikaBeth

It Seems Impossible

Recommended Posts

I am a technically obese 34 y/o female who is also diabetic and on an insulin pump. I also have Hashimotos Thyroiditis. Needing to lose weight for my health. I was diagnosed gluten intolerent last week. It is very hard to lose weight, especially because I am on steroids for my chemotherapy treatment.  I just feel like it all seems impossible. I am very overwhelmed right now.

Share this post


Link to post
Share on other sites

Welcome, Jessica.  I understand the difficulty of trying to lose weight while on steroids.  At the moment I am on prednisone for my lupus, and no matter what I do, I cannot lose weight.  I am starting to wean off them but it will take a very long time.  There is a point where you just have to focus on survival and put your body insecurities to the side until they are more addressable, and that is what I am doing.  What I have focused on is not gaining more weight while on the steroids, eating things that are healthier, getting my veggies in, etc.   Just make it a goal to maintain and not gain, and focus on the weight loss after you heal up.

Share this post


Link to post
Share on other sites

I agree with Laura.  Eating healthy is key right now.  Your chemo and steroids are a must so stay off the scale until treatments are finished.  

 

Colleen

Share this post


Link to post
Share on other sites

Hi Jessica, I'm sorry you are dealing with so much.  That is a lot all at once.  I found it impossible to lose weight for years.  All the baby weight I gained when I was pregnant would not come off, I couldn't get it off no matter what I tried.  I went to half a dozen Dr's and they all told me to forget it because I had "hypoglycemia".  I finally tried the Atkins diet...which would have been nearly gluten free by default.  I lost a lot of weight fast.  After being diagnosed with Celiac I wondered if that was why I couldn't lose weight.  It looks like the inability to lose weight is a pretty common complaint with this. 

 

Now that you know you have to be gluten free I would try being low carb on top of that.  It would help to regulate your blood sugar too.  I don't know how big a hurdle the steroids will be but hopefully you can find a way to get through it.  They say "fail fast and change" with diets.  That's the only way I ever figured this out.  I dieted and exercised for 6 months without ever losing a single pound.  I kept changing my diet and workout program every 2 - 3 weeks.  Finally tried Atkins and the pounds started melting off. 

 

Varying your calories will also help to keep you from hitting the dreaded plateaus.  If you eat 1200 calories a day, your body quickly adjusts to that and will stop losing.  Try 800 one day and 1400 the next (or whatever your numbers should be), just keep your totals under your weekly goal and you should lose and should avoid long stalls. 

Share this post


Link to post
Share on other sites

Jessica, please don't limit your calories too much.  You need your strength.  Just eat good whole foods.

 

Colleen

Share this post


Link to post
Share on other sites

I agree with Colleen, don't limit your calories too much. Strength is extremely important when getting treated for cancer. If you want to try a calorie counting diet, get with your oncologist and medical team and discuss it so you don't go too low. Good luck and stay strong!

Share this post


Link to post
Share on other sites

Thank you everybody for your replies.

 

SoLacey, I do watch my carbs for the diabetes.

 

I have recently begun going to the gym during the months I have a break from chemo and am feeling well. It helps me to feel more empowered, but also yes - I want to lose the weight.

 

It's hard because I have doctors pointing out that I've gained weight since the Cancer diagnosis, which is not good for the diabetes... I'm all like "well if ya'll didn't pump me full of steroids, I probably wouldn't be!"

 

Anyway, I appreciate the responses. Thank you all for your kindness :wub:

Share this post


Link to post
Share on other sites

×
×
  • Create New...